Alert archive / Colorado / Winter Storm Warnings in 2005
Winter Storm Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this winter storm warning at Dec 1, 2005, 4:33 AM MST for 18 counties in Colorado. It took effect at Dec 1, 2005, 12:00 PM MST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2005, 4:33 AM MST (11:33 UTC)
- In effect from
- Dec 1, 2005, 12:00 PM MST
- Expired
- Dec 4, 2005, 5:39 PM MST
- In force
- 3 days
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 60 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 4:00 AM MST, 33 minutes earlier.
Area forecast discussion, Dec 1, 4:00 AM MST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
400 AM MST THU DEC 1 2005
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...DEEP MOISTURE SURGE
HAS MOVED INLAND FROM THE PACIFIC THIS MORNING AND WILL REACH THE
FORECAST AREA BY THIS AFTERNOON. ALREADY MID LEVEL DECK HAS MADE ITS
WAY OVER MOST OF THE AREA. MODELS IN AGREEMENT WITH SNOW
ACCUMULATIONS BEGINNING THIS AFTERNOON OVER THE CENTRAL AND NORTHERN
MOUNTAINS. USUALLY THIS WOULD SEEM TOO FAST IN WARM ADVECTION
PATTERN...BUT ITS HARD TO BUCK 3 MODELS. ALSO WITH STRONG WESTERLY
FLOW AND SATURATED AIR MASS BELOW MOUNTAIN TOP LEVEL...OROGRAPHICS
WILL BE A MAJOR PLAYER. EMBEDDED ENERGY AND GOOD ISENTROPIC LIFT WILL
HELP THE SITUATION. BY THIS EVENING...SNOW WILL SPREAD TO THE
SOUTHERN MOUNTAINS...AND THE HIGHER VALLEYS WILL BEGIN TO PICK UP
ACCUMULATIONS AS WELL. TEMPS TONIGHT WILL BE RELATIVELY MILD IN MOIST
WARM FLOW. THEN ON FRI...MOISTURE WILL DEEPEN AS THE STRONG WESTERLY
FLOW CONTINUES...AND A COLD FRONT WILL PUSH INTO THE NORTHWEST FRI
AFTERNOON. ONE LIMITING FACTOR FOR THE VALLEY AND PLATEAU AREAS IS
THAT TEMPS AHEAD OF THE FRONT WILL BE QUITE WARM WITH MIXED PCPN
POSSIBLE DURING THE DAY. ONCE THE FRONT MOVES IN LATE FRI
AFTERNOON/EVENING ANY REMAINING RAIN WILL SWITCH TO SNOW. LOOK FOR
COOLER TEMPS FRI NIGHT...BUT CONTINUED PCPN AND CLOUDS WILL KEEP THEM
FROM DROPPING VERY LOW.
SO IN LIGHT OF THE ABOVE...WILL UPGRADE THE WINTER STORM WATCH TO A
WARNING FOR NORTHERN AND CENTRAL CO MOUNTAINS STARTING THIS
AFTERNOON...WITH THE WESTERN SAN JUANS STARTING THIS EVENING. WILL
ALSO HOIST A SNOW ADVISORY FOR THE UPPER YAMPA RIVER BASIN STARTING
THIS EVENING. ALL HILITES WILL GO THROUGH FRI NIGHT. WEST FACING
SLOPES AND DRAINAGES WILL BE FAVORED FOR THIS EVENT WITH A TOTAL 1 TO
2 FEET POSSIBLE IN THE WARNED AREA AND UP TO A FOOT IN THE STEAMBOAT
AREA. WESTERLY WINDS AT 20 TO 30 MPH WITH STRONGER GUSTS WILL ALSO
INCREASE HAZARDOUS CONDITIONS ESPECIALLY OVER EXPOSED AND HIGHER
TERRAIN. TOYED WITH ADDING OTHER HIGH VALLEYS TO THE ADVISORY BUT
FEEL THAT TEMPS WILL BE JUST TOO WARM ON FRI EFFECTIVELY BREAKING UP
ONE EVENT INTO TWO.
.LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS REMAINED IN GOOD
AGREEMENT DURING THE EARLY PORTION OF THE MEDIUM RANGE FORECAST
PERIOD. GFS/NAM/EC ALL SHOWED BROAD OPEN TROF LINGERING OVER THE
MOUNTAIN WEST BEFORE GIVING WAY TO NORTHWEST FLOW SUNDAY.
SATURDAY-SATURDAY NIGHT...EXPECT WIDESPREAD PRECIPITATION TO CONTINUE
AS DEEP PACIFIC MOISTURE CARRIED BY STRONG WESTERLY MID-LEVEL FLOW TO
CONTINUE. OROGRAPHIC LIFT WILL BE ENHANCED BY 110KT JET OVERHEAD. JET
POSITIONING COMBINED WITH LOW LEVEL MIXING RATIO HOVERING NEAR 4 G/KG
COULD LEAD TO EXTENSION OF HIGHLIGHTS...BUT A BIT TOO FAR IN THE
FUTURE TO EXTEND WARNINGS/ADVISORIES AT THIS TIME.
MOISTURE FINALLY BEGINS TO WANE LATE SATURDAY AS COLD FRONT POISED
JUST NORTH OF THE CO/WY BORDER SURGES SOUTHWARD ACROSS THE CWFA.
STILL EXPECT ENOUGH RESIDUAL MOISTURE IN PLACE TO GENERATE AREAS OF
SNOW ACROSS MUCH OF THE CWFA...THOUGH AT THIS POINT APPEARS
ACCUMULATIONS WILL BE RELATIVELY LIGHT THOUGH WOULD NOT BE SURPRISED
IF SOME AREAS RECEIVED 3 TO 6 INCHES OF NEW SNOW OVERNIGHT.
TEMPERATURES WILL BE COOL ON SATURDAY COOLING SIGNIFICANTLY DURING
THE NIGHT BEHIND THE COLD FRONT.
SUNDAY-MONDAY...NORTHWEST FLOW WILL SET IN WITH MODELS INDICATING A
SERIES OF SHORTWAVES TO DRIFT OVERHEAD. AS A RESULT...WILL HOLD ONTO
CHANCE POPS OVER MOUNTAIN LOCATIONS INTO THE EARLY PART OF THE COMING
WEEK.
TUESDAY-THURSDAY...GFS AND DGEX SNOW CARVING OUT A FAIRLY STRONG
SHORTWAVE AT MIDWEEK WHILE EC MAINTAINS A CONTINUED NORTHWEST FLOW
TUESDAY BEFORE DRIVING A SLIGHTLY WEAKER WAVE ACROSS THE CWFA ON
WEDNESDAY. GIVEN UNCERTAINTY...MADE NO CHANGES TO CHANCE MOUNTAIN
POPS TUESDAY AND WEDNESDAY. MODELS INDICATED WEAK SHORTWAVE RIDGE
FOR THURSDAY. WITH LITTLE ELSE TO GO ON...WENT AHEAD WITH DRY BUT
COOL FORECAST FOR THURSDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WARNING IN EFFECT THIS AFTERNOON THROUGH FRIDAY
NIGHT FOR ZONES 4/9/10/12/13.
WINTER STORM WARNING IN EFFECT THIS EVENING THROUGH FRIDAY
NIGHT FOR ZONES 18/19.
SNOW ADVISORY IN EFFECT THIS EVENING THROUGH FRIDAY NIGHT
FOR ZONES 5.
.UT...NONE.
&&
ELH/NLHazardous weather outlook, Nov 30, 4:45 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 445 PM MST WED NOV 30 2005 COZ001>014-017>023-UTZ022>025-027>029-011300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 445 PM MST WED NOV 30 2005 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT FOR THE WESTERN COLORADO MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...SNOW WILL BEGIN INCREASING THURSDAY AFTERNOON OVER THE MOUNTAINS OF EASTERN UTAH AND WESTERN COLORADO... AND SNOW WILL BECOME WIDESPREAD OVER THE MOUNTAINS DURING THURSDAY NIGHT. THE HEAVIEST SNOWFALL WILL OCCUR OVER THE HIGH WESTERN COLORADO MOUNTAINS WHERE SIGNIFICANT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE. ACCUMULATING SNOW WILL BE POSSIBLE AT SOME OF THE HIGHER VALLEYS BY FRIDAY NIGHT AND SATURDAY. SUNDAY THROUGH TUESDAY...THE ACTIVE WEATHER PATTERN WILL PERSIST INTO THE FIRST PART OF NEXT WEEK...WHERE THE CHANCE OF ADDITIONAL MOUNTAIN SNOWFALL CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT NEW SNOW AND WIND INFORMATION.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:33 AM MST | Snow Advisory | GJT | Eagle, Garfield, Gunnison, Moffat, Montrose, Pitkin and 2 more | 61 hr |
Nearby
Winter Storm Warnings in Colorado, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.